HI, can anybody help a confused new sufferer please?

Does anyone out there have "cross-over syndrome? The results of my liver biopsy stated autoimmune hepatitis with some features of PBC and sclerosing cholangitis?? My GP said that this is because they don't know what it is and will have to keep taking chunks of my liver out to find out. Helpful? Just know that I feel as if I have the worst hangover in the world and haven't been tempted to have a drink for over 6 months now. No itching tho'. I am on Ursofalk (is this Urso?) and azathioprine at the mo and just feel a little nausea when just taken. Can anybody help me - please? x

13 Replies

oldestnewest
  • Hi Sam,

    Ursofalk is Urso. There are a couple of different brands of it Ursofalk is one. I dont have the cross over so cannot help with that question sorry but maybe someone else will soon.

  • Hello,

    Firstly try not to panic!

    I too hve cross over AIH / PBC....

    I also think treatment for PBC and PSC are the same...

    Firstly... Please do not listen to the horror story your GP presents you.... to state they will keep "taking chinks of liver out" is not helpful. Even if you did have regular Biopsies (which most liver experts do not think necessary) a tiny tiny amount of tissue is taken each time....

    When a biopsy is taken they look at the cells under a microscope and the shape and characteristic of the cells tell them what illness the damage represents. Sometimes there are more than one characteristic to the cells showing more than one disease process. I know a number of us have been diagnosed with overlap.

    The symptoms between the different diseases are often similar.... the lightheadedness and hungover feeling is familiar to me.... And are symptoms of fatigue. Have you been in contact with the PBC foundation and become a member? Not only does their regular magazine give lots of invaluable info, but your local volunteer can also be there to listen and help you meet others in your situation. Of course, if you ring the head office, there will always be someone there in office hours who can either give you advice or put you in touch with someone who can advise you and allay your fears.

    I too take azathiprine and urso and it can make yu feel a little nauseous... just experiment with how you take it and when.. I found that if I spilt my dose over three doses in the day, i no longer felt sick. As for itching not everyone gets all the symptoms.... If it rears its head at any point, then treatement are available.

    Are you in the Uk? What part?

    Going back to your GP, there are information leaflets availble for GP's and you can get one to give to him from either the head office r your local volunter may have one. remember GP's have to be familiar with almost every condition, so they can not be experts of them all.... I always keep a leaflet or two with me so I can hand them out to people who need to know about PBC but dont know much at all. As for alcohol. only your specialist can tell you if it's safe to consume in small amounts, many people do have a drink every now and again... I can't tolerate much alcohol anyway as it goes to my head imediately... so I don't bother... not taking alcohol doesnt impact negatively on the way a person lives...

    Anyway, I have gone on .... I hope you feel more settled soon.... but remember you are not alone.... x

  • Thank you so much for this lovely detailed answer! Just what I needed. I have just contacted the PBC Foundation and received lots of info to wade through.

    Will try taking the Urso and azathiprine differently. I was taking two of each in the morning and one Urso at night. Maybe front-loading too much.

    I am in Darlington in the North East.

    Thanks for this and I am feeling a lot more settled. It's great when you realise that there are others out there... x

  • Thank you so much for this lovely detailed answer! Just what I needed. I have just contacted the PBC Foundation and received lots of info to wade through.

    Will try taking the Urso and azathiprine differently. I was taking two of each in the morning and one Urso at night. Maybe front-loading too much.

    I am in Darlington in the North East.

    Thanks for this and I am feeling a lot more settled. It's great when you realise that there are others out there... x

  • if you go to page 5 of the questions (21 Dec 11), my question which is " Is there anyone out there with PBC/AIH overlap syndrome?" and have a read. It has 23 answers. Hope you find it interesting. On another note I take Omeprazole for the sickness/reflux caused by the Azathioprine. I am also on steroids as my LFT bloods were high. Settled down now. Are your bloods ok as you are not on steroids? So great to hear from another overlap person. Take care x

  • Wow- that was an informative post.The most important part is that I have questions for my consultant next month.

    I am on steroids but only 1mg a day now as I needed to come off them. I think my bilirubin was too high. I simply don't know enough about the scores and your post helps.

    Thanks so much for your help..x

  • Wow- that was an informative post.The most important part is that I have questions for my consultant next month.

    I am on steroids but only 1mg a day now as I needed to come off them. I think my bilirubin was too high. I simply don't know enough about the scores and your post helps.

    Thanks so much for your help..x

  • So glad it helped. Just remember you are not alone. In this site you can also "message" someone privately if you want. X

  • You are welcome Sam...

    Just to let you know if you don't already... I am sure there are Volunteers up your way , give them a call... they can either have a chat with you, or just help you get in contact with others through meetings etc... JT,,, not everyone takes steroids with AIH... I don't but my bloods arent normal... the steroids are just not suitable for me.. I suppose its all down to everything else going on in our bodies at the time... xx

  • Thanks for that, I was told that that was the normal treatment in order to settle the inflammation in the liver which causes the high bloods. I am being weaned off them in the next 3mths and will then be on Azathioprine and Urso. It sounds like we all need individual treatment plans. I know some people can't tolerate some

    medication. Stay well. X

  • its exactly right about the individual medication plans.. I have been on aza since the start.... along with urso,,, :)

  • Hi SamT

    Hope you're doing ok. What is Azathiprine I take Urso only?

    I'm also from North East

  • Hi Sophie, Azathioprine is an immuno-suppressant drug. It doesn't suit everyone but has reduced my liver function test a lot. Think it was diagnosed for the auto-immune hepatitis rather than psc. Hope this helps.

You may also like...